Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do I Treat Gastrointestinal Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some...
Ask the Experts

LGV positve

After recently going. to the G.I. doctor because of a bout of rectal bleeding that would not stop, I found out that I had LGV. I was diagnosed with HIV in 2007 and started on treatment right away. I always found that I was having gastrointestinal...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The standard treatment for diagnosed LGV is 21 days of doxycycline 100 mg BID-there are few decent alternatives. The cure rate is not 100% so sometimes Read more »

Taking Atripla

I was diagnosed with HIV since 1999. And, I want to thank God for being in great health. I have a question, I have Hep C and of HIV. I have been taking Atripla for 3 years already. But, ever since I been taking medication for HIV. I have been...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...special antibiotic treatments (with acid lowering medications). Such treatment can eradicate the H pylori and often improves the gastrointestinal problem (such as gastritis or ulcers).As for the hep C, first, you need to have HCV viral load (or... Read more »

Podophyllin side effects

I am about to get treated for genital warts. I have some gastrointestinal problems and medications usually don't do too well with my body. The health center I was going to wanted to treat me with Podophyllin, but I am worried about the toxicity...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Topical therapy is the only option for HPV/genital warts. Side effects are usually local. What is the best fit for you depends on your HIV status, which HIV meds you are on, how large the warts are, etc. KH Read more »

Lab results - HIV /weight loss and tired

Hello I have recently tested postive for HIV and I also have hep C my immunine system is 999 and my virul load is in the 35 thousand my last HIV test was June 2003 and it was neg. in 1991 I tested pos. but have had at least 5 more test and they was...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
...200 or less.It may be worth discussing with you doctor other causes of weight loss....hormonal changes, poor intake, oral or gastrointestinal problems to try and understand what is going on. Additionally, with your good CD4 count now may be a... Read more »
Articles
The Well Project

Cancers

...AIDS epidemic. KS is actually caused by a virus called Kaposi's sarcoma herpes virus (KSHV) or HHV-8. But KS behaves and is treated like a cancerous tumor. HHV-8 is transmitted through sexual contact or blood products. KS has always been less... Read more »
The Well Project

Fungal Infections

...doctors prescribe anti-fungal drugs on a long-term basis, but this can lead to drug-resistant Candida that is more difficult to treat. Candidiasis of the Mouth (Thrush) Whitish coating of the tongue and/or the inside of the cheeks ... Read more »
The Well Project

Diarrhea

... Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Tips for Fighting Diarrhea Supplements for Diarrhea Taking Care of Yourself Diarrhea and HIV Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...Nervous System Problems? What Are the Signs of CNS Problems? What Makes Nervous System Problems Worse? How Are CNS Problems Treated? The Bottom Line What Are Nervous System Problems? The nervous system has two parts. The brain and... Read more »
Connect With Others

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

BIO-ALCAMID RECEIVES HEALTH CANADA APPROVAL!

Posted by bradford
...arsenal of antiretroviral drugs can take a tremendous toll on the quality of daily life causing anemia, extreme fatigue and severe gastrointestinal problems. With the addition of the facial disfigurement of Lipoatrophy, patients are forced to... Read more »